Jump to content
Search In
  • More options...
Find results that contain...
Find results in...
SeattleRain

Starting On Zoloft (Setraline) Tomorrow....

Recommended Posts

I went back to my GP to discuss getting more bloodwork done (waiting for my next cardiologist appt) and it turned more or less into him thinking I have a problem with adrenaline release. I basically told him I disagreed completely but that I'd humor him and take the Zoloft to see if it helps. My main symptoms revolve around feeling like my heart is being starved of blood so how that can relate to adrenaline I don't really know.

Anyways, is anyone here currently on Zoloft/Setraline? How was the first day/week of starting it? Naturally I'm concerned about having a bad reaction to it...

Thank you

Share this post


Link to post
Share on other sites

How does that feel? Your heart being starved Of blood?

I guess the analogy I would use is like your lungs gasping for air. My heart feels like it's gasping for blood. After lying down for 20 - 30 minutes, I stand up and for about 10 - 20 long seconds I'll have these slow, throbbing contractions. After that, it feel like an adequate amount of blood flow returns to the heart and the tachycardia sets in. If I lift my legs above my head before standing, these symptoms are alleviated by about 90%. If I stand up and then kick my legs and keep my body moving, i also helps alleviate the symptoms. If I just stand up and stay in place, it's the worst.

The general consensus is that I have a decreased venous return causing that specific symptom. This could be caused by blood pooling my legs and/or abdomen or, low blood volume. Everyone has a decrease in venous return when standing up because of gravity, but if you have too low blood volume, there's not enough blood to make up for the decrease anyways.

Anyways, that's the gist of it...

Share this post


Link to post
Share on other sites

Well, you know me and you know my story. I'm on 75 mg of Zoloft now and 0.5 Klonopin twice daily. I am partially functional now and the severe surges are (almost) gone. The first week was a nightmare, I was crying in my grandmother's lap. knowing I'm dying. Glad I survived it, I feel better now.

Share this post


Link to post
Share on other sites

Well, you know me and you know my story. I'm on 75 mg of Zoloft now and 0.5 Klonopin twice daily. I am partially functional now and the severe surges are (almost) gone. The first week was a nightmare, I was crying in my grandmother's lap. knowing I'm dying. Glad I survived it, I feel better now.

I thought you were off the Zoloft. That makes me feel better, lol. I'm starting at half a pill for a week which would be 25mg... Do you think the first week was a nightmare because of the medicine? Great to know you're doing a lot better...

Share this post


Link to post
Share on other sites

Do you use compression hose and an abdominal binder? I've found them to be helpful.

Issie

I used compression stocks for a brief period a few months ago but their effect seemed to wear off rather quick. The abdominal binder I got didn't seem to make much of a difference either except I got really hot and had to talk it off...

Share this post


Link to post
Share on other sites

Hey Seattle. Good luck with the meds. I tried zoloft back in high school and it made me really nauseated but I didn't even weigh 100lbs yet. It's highly likely that the amount of meds were too much for my body. Let us know how you do with them, sorry the appt was mediocre. I feel like that too, I just want to humor them sometimes, let them get their way and prove it's not "that", whatever it is they are suspecting or assuming. I'm about to try lexapro again.

Share this post


Link to post
Share on other sites

I tried Zoloft wayyyyy back but for depression, just be very observant of your mood and mind-set....I quit taking it rather quickly not a good med for me personally.And I have tried lexapro long ago as well and it worked very well, so that would be my 1st choice as it helped mentally and physically.

Good luck to you though.

Share this post


Link to post
Share on other sites

I started at 6mg LOL I cut a 50 mg pill into 8 pieces and veeery slowly added up. It took me 30 days to reach 50 mg. I'm taking now 75mg and the goal is 100 mg as my brain fog and dizziness are gone and I want to see what else can be improved with it. I was off the Zoloft, but my doctor asked me to give it a second try.

Other side effects that are minor for me and that started after I hit the 50mg were dry mouth, occasional headaches and teeth grinding at night, but I'd take these any day compared to the horrible adrenaline surges I had.

Share this post


Link to post
Share on other sites

I have been on and off sertraline for 10 years. At first it was for anxiety (I had a fear of passing out), and it gave me my life back. I was able to complete college and enjoyed every minute! This fear I had went away and then it came back and I guess I then had POTS? I think my BP always ran low, but I didn't have POTS until I had to deal with a nasty epstein barr virus.

Anyway, I have usually taken about 50-100 mg of this med. I have come to accept that if it help me that is a-okay! : )

I tried Cymbalta, and it made me so dizzy. I do remember the very first day I was only sertraline, I looked pale and felt like I was in a video game, but it subsided and never experienced that again. I did start the sertraline with some clonazepam and I think that helped me too. Give it some time and do what feels right to you.

Share this post


Link to post
Share on other sites

I started at 6mg LOL I cut a 50 mg pill into 8 pieces and veeery slowly added up. It took me 30 days to reach 50 mg. I'm taking now 75mg and the goal is 100 mg as my brain fog and dizziness are gone and I want to see what else can be improved with it. I was off the Zoloft, but my doctor asked me to give it a second try.

Other side effects that are minor for me and that started after I hit the 50mg were dry mouth, occasional headaches and teeth grinding at night, but I'd take these any day compared to the horrible adrenaline surges I had.

Too funny :lol:

That sounds like something I would do. Maybe put them in a pepper grinder and take a 0.05mg dose lol

Share this post


Link to post
Share on other sites

so i think zoloft is an ssri, good for hyperpots I am told? but I wonder if it is a buildup of klonopin that is kicking in. that is actually what stopped my death feeling surges...every day they lessened.

Share this post


Link to post
Share on other sites

Got it :) I think it's both, but Klonopin is my life-saver! It helps all my symptoms and I'm now partially functional as opposed to being bedridden.I hope the Zoloft can replace it at some point...

How long have you been on benzo, Angela? What dose? Are your surges gone? Mine are 70-80% better...

Share this post


Link to post
Share on other sites

Adderrall was also shown to help hyper POTS. Seems contrary Becs it's a stimulant, but that's what has been shown. Sometimes these things don't make sense.

Share this post


Link to post
Share on other sites

Anoj, so sorry everything is hard right now. I seem to be tolerating wellbutrine generic extended release for almost 1 week. first day was horrible, but I've tried an adderrall pill way before pots, and hated the sensation I got, that was how I felt the first day/night on wellbutrin. some people like that kind of energy - not me! it kinda made me hallucinate. that was a long time ago tho, like I said. I actually have a huge prob with adderrall because I have witnessed so much over prescription and abuse of it.

I agree, was worried what it was going to do with my n-e especially but I feel no worse than usual, vitals have gotten slightly better, or at least not worse, and feel a little happier although I was never depressed, i don't quite get it. Don't have the other side effects most people notice too - nausea, no appetite etc.

Altruism, I have been on klonopin for slightly over a year. 1 mg per day. I am unlike most people on this forum since I take it in the a.m. when my pots is worse, and it doesn't make me drowsy so I don't take it before bed unless I am freaked out cuz my bp/hr is too high. yeah, i would say my surges are 90% better..not calling 911 anymore lol~!

Share this post


Link to post
Share on other sites

I just read a fascinating article on glutamate and how that can give that anxiety, surge type feeling ---and one of the meds used to supress it is klonopin. So, Anglea --if your glutamate in relationship to GABA is too high ---this may explain why it helps you. FYI

Issie

Share this post


Link to post
Share on other sites

okay, had a busy weekend as you know so I will print them off tomorrow and try to interpret once son goes to bed:) thx

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...